12 posts Page 1 of 2
Tonight I gave myself the 5th injection since I began capaxone. I posted down below, but I'm not feeling any less anxious. So, tonight I did my right thigh for the first time. It HURT! It hurt as the med was being injected and stung like crazy after. I put an ice pack on it and that helped a lot. Right now, as I touch that spot, I feel a big bump. :o
I am feeling very anxious all night as I know I am going to inject the med. I'm so nervous about the "bad" reaction.. forgot what it's called...pir or something like that.
Why do you think it hurt so much tonight? I'm using the autoinject. Maybe it's at the wrong number? I can not see myself injecting into my stomach. I may faint! The thought is making me weak.
I have an apt with my MS dr next week. Do you think I should ask her about the number my autoinject should be on? Will she know? It's my first appt. Sorry for such dumb questions. I'm new at this and feeling sort of like I can't believe I have to do this kind of mode.
I just read your reply to me. Thank you, you are sweet to respond. I did injections for years. I was on Avonex which is an IM injection. I was a nervous wreck the day of my injection. It would take me at least a half an hour to get my courage up to inject. The needle was 1 1/4 inches long. I couldn't stand it so I switched to Rebif. The y had the auto inject. It was much easier. I found injecting into the stomach was a lot less painful than my thigh. I ended switching back to Avonex but only agreed to do it if my hubbie injected me (which he did). I also would spray some benadryl on the injection site. It would take the sting away. I think you can inject into your butt cheek. If so, have your husband do it. Anxiety gone! I take Tecfidera now,which is a pill. Yay!

Don't give up on the meds. You will adjust. OMS has changed my life and given me hope. Keep at it. Good luck to you.

Carol
Hi Mom23kids

You don't need to feel pain. Have a look at my video outlining how to do it pain-free at http://www.overcomingmultiplesclerosis. ... latiramer/ at the bottom of the page. And don't use thighs, they are way too sensitive, use around the abdomen. Thighs and arms really hurt. But do all the right things: warm it up first, inject slowly, but most of all, get rid of the autoinjector and do it yourself, lifting the skin up as I demonstrate in the video. Many people following these instructions now do it painlessly. Of course, it stings afterwards, usually beginning about five minutes after the injection, but you get used to that after a few months.

Be well

George
Mom23kids

I have been injecting Copaxone for just over 3 months. Initially, my thighs came up in lumps after injection but they don't do it any more. I think you will be surprised by how different injecting into your stomach is. I guess because there is more fat there, I barely feel the injection. For the first few weeks I had post-injection stinging, but rarely get this now. It really does get easier.

George

I was interested by some of your comments. I have watched the video of the injection procedure. Unfortunately I have to use the autoinject pen as my hands aren't dexterous enough to cope with the syringe. Are you suggesting that syringes alone are less painful? (To be honest, I am coping fine with the autoinject, so am not too worried about that!) Also, I have been told to rotate the injection site (thighs/abdomen/hips) to prevent scarring, but you seem to suggest that injecting into the abdomen alone would be OK? Could you confirm if that is OK, please?

Thanks
Rachel
I've been using copaxone for about 1.5 years now - and still find that my thighs are my least favorite injection spots. It does sting a bit there, but in the beginning I did work on adjusting the depth on the autoinject (just can't bring myself to manually inject) and found a depth for each site that causes the least stinging. I also sit when injecting my thighs and that seems to help.

I inject in the morning so I don't have time to think about it much as I am busy getting ready to get out for the day. Once the injection is done, I just hold a tissue over the spot, not rubbing it - just holding it, for about 30 seconds while I put everything away and by that time the sting usually has subsided.

In the beginning, I did speak with one of the Shared Solutions nurses (the first time I did it myself, I forgot to take the orange tip off and the medicine sprayed all over, so needed to call them in a panic), and she gave me advice about the depth and answered any of the questions I had.

I remember well those first weeks and everything was so new - the diagnosis, the shots - that it was all pretty scary. It did get much better, and now is just the routine. In my mind, the copaxone is the complementary therapy while I am building up to stability through the diet/exercise, which is doing the real work.

Kathy
Hi Rachel

The problem with the autoinjector is getting the depth right. That is why manual works better; lifting the skin and putting the needle in right to the hub ensures that the medication goes below the skin, where it should be. The autoinjector, particularly if injected into flat skin, often injects into the skin, not beneath it. That causes the lump and the pain. And if you don't get lumps you don't get scarring, so the abdomen is fine for all the injections. You do get lipoatrophy though. That means the fat at the site of the injection 'dissolves'. I suggest that if there is any part where you want to get rid of fat, then inject into that! I did that for years around the sides of my waist to reduce the fat there.... it's kind of body-sculpting! Mind you, after many years of injection, you can certainly tell from the depressions in the skin. That is just one of the reasons to get off the medication as soon as you feel you are stable and things are improving.

Be well

George
Many thanks for your response, George. Hopefully my hands will improve enough to be able to tackle the syringes manually eventually. I like the idea of body sculpting! That's put Copaxone in a whole new light!

Thanks again
Rachel
Hi this was a question for Carol.
I was wondering how you are going with tecfidera? I have not been on anything yet and I am doing my head in trying to look at the different meds. Any advice appreciated. Thanks jodie
I agree with George’s comments, especially his first post on this thread. I have been using Cppaxone for 2 & 1/2 years now. I have never used the auto injector and do it exactly as the video shows on this website. At first I tried my arms and legs and that was a mistake as it really hurts as George has mentioned, these are very sensitive areas. I use abdomen, side of abdomen and side of buttock. I can rotate these areas one in seven days and then start again. It never hurts only the ever slightest of a string. I have no lipoatrophy at all. It is really important to rotate always.

You will get used to it and in the beginning it always takes a little while to settle into a routine that works well for you.

Sharon
Hi all

I just wanted to follow up on this thread, after Professor Jelinek's advice about injecting:

George wrote:
The problem with the autoinjector is getting the depth right. That is why manual works better; lifting the skin and putting the needle in right to the hub ensures that the medication goes below the skin, where it should be. The autoinjector, particularly if injected into flat skin, often injects into the skin, not beneath it. That causes the lump and the pain.


I am unable to inject manually as my hands aren't dexterous enough to cope with the syringes. I am therefore using the auto-inject, but have altered the setting so that when the needle goes in, it goes right to the hub. This means that that I have stopped using the 'depth gauge' and have wound the auto-inject down as far as it will go. This feels absolutely no different to having the auto-inject set on 8 or 10 (as I did previously) and I don't appear to be getting as much redness/lumpiness as I did.

I think many of us assume that the deeper the needle goes, the more pain we will experience, but I reckon this is completely psychosomatic. The reality is that the depth gauge only alters the needle setting by a millimetre or two each time.

I just thought I would share my experiences for anyone else who was having injection issues!

Rachel
12 posts Page 1 of 2

Who is online

Users browsing this forum: No registered users and 4 guests